Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Suffer yeast infection and bacterial vaginosis. Prescribed Flagyl and diflucan. Noticed blood in stools. Side effects?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Question
On Wednesday I went to gynecologist and was found to have a yeast infection and bacterial vaginosis. Was prescribed 500 mg flagyl 2x daily for 7 days and diflucan for yeast. I did not begin flagyl until Sunday due to going out of town for the 4th of July and alcohol consumption. Today was my 3rd full day on the flagyl and I have blood in my stool. Also, very severe vaginitis. What should I do? Is the bloody stool a side effect of the flagyl? Also, when should I expect my vaginitis symptoms to subside?
Posted Mon, 5 Aug 2013 in Vaginal and Uterus Health
 
 
Answered by Dr. Ram Choudhary 17 minutes later
Hi XXXXXXX
Welcome to healthcare Magic!
The flagyl per se does not cause bleeding but rarely can cause pseudomemranous colitis and bleeding. In that case you need to consult a physician of your locality.
In any case stop the metrogyl.
There is a intra-vaginal tablet of tinidazole and clotrimazole called Candid-V.
It should be inserted in the vagina at bed time for one week.
It can be greatly helpful for you.
I hope the advise would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by
 
Follow-up: Suffer yeast infection and bacterial vaginosis. Prescribed Flagyl and diflucan. Noticed blood in stools. Side effects? 4 minutes later
I am not taking metrogel. Was only prescribed flagyl (metronidazole (oral)). Main question is should I be concerned enough about the bloody stool to go to an urgent care or will I be okay until morning when I can call my doctor?
 
 
Answered by Dr. Ram Choudhary 1 hour later
Hi XXXXXXX
Welcome back to healthcare Magic!
The blood in stool if significant amount can cause falling of BP to low levels and may endanger life.
It should be evaluated by a doctor urgently and managed simultaneously.
Obviously you should consult as soon as possible.
I hope the advise would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor